Jump to content
CrazyBoards.org

Activating Effects On 10Mg Abilify ?


Recommended Posts

I'm on 100mg clozapine. Recently I added 10mg abilify to the combo but after taking it I got really panicky and little paranoid.  It felt like I took a stimulant.

 

Also felt little energetic. Is this normal ? Abilify is suppose to be sedating from 10mg onwards, but its giving me activating effects. Will increasing to 15mg give me sedating effect or just make the activating effect more intense ?

Edited by clinic
Link to comment
Share on other sites

Abilify is well known to be activating for most people. It does sedate some people though. It is neutral for me and I take 30 mg. It doesn't make me tired or wired really. At first it made me a bit wired and restless. But that went away after a short while. It is a good med. It is the reason I no longer am IP long term. I'm also on seroquel too though and that also has helped me stay out of the hospital.

Link to comment
Share on other sites

I found 10 mg to be less anxiety-producing than 5 mg, but it was still very activating. It's been activating for me at all doses, and I have also compared it to a stimulant. It's hard for me to imagine that some people really do find it sedating. When I went to 15 mg, I found that it produced even less anxiety and I was left with what I like to call "calm energy." YMMV

Link to comment
Share on other sites

Just read that half life of abilify is 75hrs(3 days !!).

So if it makes me sedated, will the sedation take 2-3 days to wore off ?

Does it mean taking abilify at bed time is of no use cuz it will still make u sleepy/tired through the next day cuz of long half life ?

Edited by clinic
Link to comment
Share on other sites

Just read that half life of abilify is 75hrs(3 days !!).

So if it makes me sedated, will the sedation take 2-3 days to wore off ?

Does it mean taking abilify at bed time is of no use cuz it will still make u sleepy/tired through the next day cuz of long half life ?

Due to the long half life, it generally doesn't matter too much when you take it, but some people find that taking it either in the morning (if it activates) or in the evening (if it sedates) is helpful.

I have found that Abilify significantly wears off in about a week for me, but I also take Tegretol which speeds up the metabolism of Abilify.

Link to comment
Share on other sites

15 mg of Abilify made me manic, and I had to stop it. That's when my pdoc said I needed to get used to being a little depressed, and I remember crying in his office. We had tried lithium, which helps, but didn't get rid of all the depression. We also tried other AAPs, so I don't want to give the impression that he gave up for no reason.

And then Latuda came out, and I feel stable for the first time in years. But that is not about Abilify.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...